MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not returned for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported there were three thermocool smarttouch sf catheters with perforated primary packaging as the product loses sterility.No patient consequence reported.Additional information was received which indicated that there was no detection made upon receipt of the product.The three thermocool smarttouch sf catheters were assessed as mdr reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 02-sep-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported the thermocool smarttouch sf catheter with perforated primary packaging as the product loses sterility.No patient consequence reported.The investigation was completed on 21-oct-2025.A picture was received for evaluation following johnson & johnson medtech (j&j medtech) procedures.According to the pictures provided by the customer, the pouch of the catheter was observed damaged; however, based on the photo it is not possible to determine if the package was perforated.Since the pouch was observed damaged on the photo provided by the customer, the issue reported by the customer was confirmed.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.The product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection was performed following j&j medtech procedures.Visual analysis revealed stress mark in the pouch in the handle area; and that the package was also ruptured in the handle area.Also, no packaging was returned for further investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The stress marks and rupture of the package could be related to the open pouch seal issue reported by the customer, the complaint was confirmed.A special manufacturing investigation was performed and it was concluded that the stress marks and rupture of the pouch observed did not occur during its manufacturing process.The potential cause of issues observed could be related to the manipulation of the device during the distribution of the device to the hospital; however, this could not be conclusively determined.H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22840984
Report Number2029046-2025-02749
Device Sequence Number9580594
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280327(10)31587911L
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31587911L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/02/2025
10/21/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/24/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF BID, TC, D-F; THMCL SMTCH SF UNID, TC, D; THMCL SMTCH SF UNID, TC, D; THMCL SMTCH SF UNID, TC, D
Patient SexUnknown